Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Bifurcation structure of dissipative solitons

Gomila, Damia and Scroggie, A. J. and Firth, W. J. (2007) Bifurcation structure of dissipative solitons. Physica D: Nonlinear Phenomena, 227 (1). pp. 70-77. ISSN 0167-2789

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

In this paper we analyze in detail the structure of the phase space of a reversible dynamical system describing the stationary solutions of a model for a nonlinear optical cavity. We compare our results with the general picture described in [P.D. Woods, A.R. Champneys, Physica D 129 (1999) 147; P. Coullet, C. Riera, C. Tresser, Phys. Rev. Lett. 84 (2000) 3069] and find that the stable and unstable manifolds of homogeneous and patterned solutions present a much higher level of complexity than predicted, including the existence of additional localized solutions and fronts. This extra complexity arises due to homoclinic and heteroclinic intersections of the invariant manifolds of low-amplitude periodic solutions, and to the fact that these periodic solutions together with the high-amplitude ones constitute a one-parameter family generating a closed line on the symmetry plane. (c) 2006 Elsevier B.V. All rights reserved.

Item type: Article
ID code: 31022
Keywords: homoclinic bifurcations, localized structures, dissipative solitons, reversible systems, dynamical systems, passive optical susyems, Optics. Light
Subjects: Science > Physics > Optics. Light
Department: Faculty of Science > Physics
Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 20 Jun 2011 16:46
    Last modified: 07 Dec 2013 01:02
    URI: http://strathprints.strath.ac.uk/id/eprint/31022

    Actions (login required)

    View Item